Illinois, 2007Tornado and Damaging Winds in Illinois, October 2, 2007
October 2, 2007 · NWS LSX · 3 events in 2 counties and zones
A strong cold front moved through the region, triggering showers and thunderstorms. Several low-topped supercells produced 8 tornadoes and straight line wind damage from central and northeast Missouri to west central Illinois during the evening of October 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the region, triggering showers and thunderstorms. Several low-topped supercells produced 8 tornadoes and straight line wind damage from central and northeast Missouri to west central Illinois during the evening of October 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 2, 1:57 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 2, 1:57 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT TUE OCT 2 2007
.DISCUSSION...
COLD FRONT EXTENDED FROM LOW OVER MANITOBA ACROSS CENTRAL MN AND
WESTERN MO INTO WESTERN OK THIS AFTERNOON. SHOWERS/THUNDERSTORMS
CONTINUED FROM NORTHEAST IA ACROSS NORTHERN MO INTO SOUTHEAST KS AHEAD
OF THE FRONT. FRONT WILL PLOW ACROSS THE REGION TONIGHT AND BY
WEDNESDAY EVENING WILL EXTEND FROM NORTHWEST OH ACROSS WESTERN TN.
LATEST LAPS DATA INDICATED THE BEST CAPE WAS LOCATED OVER CENTRAL MO.
A SEVERE THUNDERSTORM WATCH FOR A PORTION OF CENTRAL MO WILL BE OUT
SHORTLY.
WEAK HIGH PRESSURE WILL BE IN PLACE FOR WEDNESDAY FOR OUR COOL DAY
OF THE WEEK. HOWEVER EVEN ON WEDNESDAY HIGH TEMPS ARE EXPECTED TO BE
ABOVE AVERAGE. THIS HIGH MOVES INTO THE EASTERN STATES ON THURSDAY
WITH SOUTHERLY FLOW RETURNING TO THE REGION. HIGH TEMPS ARE EXPECTED
TO BE 10-15 DEGREES ABOVE AVERAGE BY THEN.
TEMPS EXPECTED TO REMAIN WELL ABOVE AVERAGE THROUGH THE WEEKEND WITH
SOUTHERLY FLOW REMAINING ACROSS THE AREA. WELL SHOOT FOR RECORD
HIGHS ON FRIDAY. RECORD HIGHS FOR THAT DAY ARE 89 DEGREES IN QUINCY, 92
IN ST LOUIS AND 94 IN COLUMBIA. COLUMBIA IS PROBABLY OUT OF REACH
BUT FEEL THE OTHER TWO WILL BE CLOSE.
UPPER TROF OVER THE ROCKIES THIS MORNING WILL MOVE ACROSS THE
MIDWEST TONIGHT WHICH WILL PRODUCE A NEARLY ZONAL FLOW PATTERN
ACROSS THE NORTHERN HALF OF THE COUNTRY ON WEDNESDAY. MODELS ARE
VERY SIMILAR IN DIGGING A SIGNIFICANT TROF INTO THE WESTERN U.S. ON
THURSDAY. UPPER RIDGE BECOMES FIRMLY ESTABLISHED OVER THE EASTERN
THIRD OF THE COUNTRY LATE IN THE WEEK. THE GFS IS MORE IN LINE TODAY
WITH THE EUUROPEAN MODEL FOR THE WEEKEND AND EARLY NEXT WEEK. BOTH
MODELS CLOSE OFF AN UPPER LOW OVER THE GREAT BASIN BY FRIDAY EVENING WITH
UPPER RIDGE IN PLACE OVER THE EASTERN U.S. THIS PRODUCED SIGNIFICANT
CHANGES TO TEMPERATURE FIELD AND RAIN CHANCES OVER THE WEEKEND.
TPS
&&
.AVIATION...
FOR THE 18Z TAFS...
AREA IS UNDER SLY FLOW IN ADVANCE OF NEXT COLD FRONT THAT IS STILL
OUT IN ERN NE AND KS. THERE ARE SHOWERS AND THUNDERSTORMS OUT
AHEAD OF THIS FRONT CURRENTLY ACROSS NE KS...NW MO. AND S CENTRAL
IA. THIS LINE OF PRECIP WILL MOVE E DURING THE AFTERNOON AND
SHOULD AFFECT UIN AND COU DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. EXPECT TEMPORARY IFR CONDITIONS IN ASSOC WITH TSTMS
AT THESE LOCATIONS. THE LINE WILL REACH THE STL METRO AREA NEAR
MIDNIGHT WITH SHOWERS AND POSSIBLE THUNDERSTORMS. HAVE NOT
INCLUDED THUNDER IN THE STL AND SUS TAFS DUE TO LIMITED
INSTABILITY. ALL SITES CLEAR OUT DURING THE EARLY AM HOURS FROM NW
TO SE. WINDS WILL SWITCH TO THE NW BEHIND THE FRONT ON WEDNESDAY
WITH VFR CONDITIONS EXPECTED.
MILLER
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Oct 2, 2:27 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT TUE OCT 2 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
327 PM CDT TUE OCT 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
THE MAIN THREAT WILL BE DAMAGING WINDS. THERE IS A CHANCE OF
THUNDERSTORMS ACROSS THE REMAINDER OF THE REGION TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS CENTRAL AND
NORTHEAST MISSOURI.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Oct 2, 4:24 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TORNADO 7 W HANNIBAL 39.71N 91.52W
10/02/2007 MARION MO AMATEUR RADIO
TORNADO ON THE GROUND 7 WEST OF HANNIBAL.
&&
JPKLocal storm report, Oct 2, 4:32 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TORNADO 4 NE GRANVILLE 39.60N 92.04W
10/02/2007 MONROE MO AMATEUR RADIO
*** 1 INJ *** NEAR HWY 15 AND RT CC...BARN
DESTROYED..LARGE TREES DOWN...1 REPORTED INJURY.
&&
JPKLocal storm report, Oct 2, 4:33 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FUNNEL CLOUD 5 E MONROE CITY 39.65N 91.64W
10/02/2007 RALLS MO AMATEUR RADIO
ROTATING WALL CLOUD AND POSSIBLE FUNNEL CLOUD.
0505 PM TORNADO MONROE CITY 39.65N 91.73W
10/02/2007 MONROE MO LAW ENFORCEMENT
CONFIRMED TORNADO AND DAMAGE ON THE SOUTHWEST SIDE OF
MONROE CITY. TIME APPROZIMATELY 505 - 510 PM.
&&
JPKLocal storm report, Oct 2, 4:35 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 4 NE GRANVILLE 39.60N 92.04W
10/02/2007 MONROE MO AMATEUR RADIO
*** 1 INJ *** NEAR HWY 15 AND RT CC...BARN
DESTROYED..LARGE TREES DOWN...1 REPORTED INJURY. TIME
APPROZIMATE.
&&
JPKLocal storm report, Oct 2, 4:41 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG PALMYRA 39.80N 91.52W
10/02/2007 MARION MO TRAINED SPOTTER
SMALL TREE LIMBS DOWN. VERY HEARY RAIN.
&&
JPKLocal storm report, Oct 2, 4:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE OCT 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO PALMYRA 39.80N 91.52W
10/02/2007 MARION MO LAW ENFORCEMENT
POSSIBLE TORNADO. CARS REPORTED OVERTURNED...TREES
DAMAGED...HOME DAMAGED.
0530 PM FUNNEL CLOUD 2 W HANNIBAL 39.71N 91.42W
10/02/2007 MARION MO AMATEUR RADIO
ROTATING WALL CLOUD.
&&
JPKTornado, Adams
- When
- October 2, 4:55 PM CST to 4:56 PM CST
- Where
- Adams County, 0.55 mi N of North Quincy to 0.56 mi N of North Quincy
- Rating
- EF0
- Path length
- 0.04 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.788, -91.321
A tornado briefly touched down in a field just northeast of the intersection of CR 1000E and CR 200N. The corn field was totally flattened.
Thunderstorm Wind, Adams
- When
- October 2, 5:10 PM CST
- Where
- Adams County, Liberty
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.870, -91.100
A couple of large trees were blown down in town. No structures were damaged.
Thunderstorm Wind, Jersey
- When
- October 2, 7:30 PM CST
- Where
- Jersey County, Nutwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.080, -90.550
A large tree was blown down in Nutwood.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Missouri, October 2, 20072 injured · $310,000 · EF2 · 10 events
- Tornadoes and Damaging Winds in Iowa, October 2, 2007$207,000 · EF1 · 6 events
- Tornado and Hail in Iowa, October 2, 2007$75,000 · EF1 · 5 events
- Tornado and Damaging Wind in Missouri, October 2, 2007$21,000 · EF1 · 2 events
- Dense Fog in Missouri, October 2, 20076 events
- Marine Thunderstorm Winds in Lake Michigan, October 2, 200750 kt wind · 5 events
- Tornado and Flash Flood in Missouri, October 2, 2007$10,000 · EF0 · 3 events
- Damaging Winds in Iowa, October 2, 2007$3,000 · 52 kt wind · 2 events
- High Wind in Montana, October 2, 200752 kt wind · 2 events
- Flooding in Puerto Rico, October 2, 20072 events
- Heavy Rain in Florida, October 2, 20072 events
- Drought in West Virginia, October 2 to 30, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63904, 63750, 63749.